Alabama, 2015Hail and Damaging Winds in Alabama, June 24, 2015
June 24, 2015 · NWS BMX · 22 events in 12 counties and zones
An upper high centered over Arkansas produced north to northeast flow across Alabama. A weak upper impulse over Georgia moved down the eastern side of the high and triggered a meso-scale convective system over east Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper high centered over Arkansas produced north to northeast flow across Alabama. A weak upper impulse over Georgia moved down the eastern side of the high and triggered a meso-scale convective system over east Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 24, 2:54 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 24, 2:54 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 PM CDT WED JUN 24 2015
.DISCUSSION...
TONIGHT THROUGH FRIDAY NIGHT...LAST NIGHTS CONVECTION HAS REALLY
PLAYED A ROLE IN DELAYING THE ONSET OF THUNDERSTORMS OVER CENTRAL
ALABAMA. SOME AREA HAVE SIMPLY NOT RECOVERED AT ALL WITH SURFACE
DEW POINTS DROPPING INTO THE MID 60S. SATELLITE IMAGERY MAKES
CENTRAL ALABAMA APPEAR IN THE MIDDLE OF THE RING OF FIRE. THIS
WILL SOON CHANGE AS WE EXPECT DEVELOPMENT IN EAST AND SOUTHEAST
AREAS OR MOVE IN FROM GEORGIA. THE INSTABILITY PARAMETERS EXPECTED
THE NEXT FEW HOURS WILL BE SUFFICIENT FOR UN ORGANIZED SEVERE
THUNDERSTORMS WITH A POTENTIAL OF PRODUCING DAMAGING WINDS AND
LARGE HAIL. ATLANTA JUST HAD A WIND GUST OF 61 MPH WITH STORMS
EAST OF US. KEPT THE MENTION OF THUNDERSTORMS GOING ALL NIGH AS
THERE WILL BE THE POTENTIAL OF MESOSCALE INTERACTIONS AT ANY
TIME...BUT AN OVERALL DECREASE IS COVERAGE IS ANTICIPATED. THE ONE
FLY IN THE OINTMENT WOULD BE IF A COLD POOL CAN BE ESTABLISHED
ENOUGH TO PRODUCE A MORE EXTENSIVE THUNDERSTORM AREA AND IT MOVE
WESTWARD INTO THE AREA...WILL MONITOR CLOSELY.
DECREASED POPS EVER SO SLIGHTLY ON THURSDAY AS MOISTURE AND
BOUNDARIES APPEAR TO BE A BIT LESS. WILL HAVE TO MONITOR THE
SURFACE DEW POINTS CLOSELY...BECAUSE IF THEY CAN REMAIN INTO THE
70S AND TEMPS ARE EVEN SLIGHTLY HIGHER...HEAT INDICES WILL BE
NEAR 105 DEGREES. AT THIS TIME...WILL NOT ISSUE AN ADVISORY FOR
THURSDAY AFTERNOON.
MOST MODELS INDICATE AN UPPER DISTURBANCE MOVING OVERHEAD ON
FRIDAY AHEAD OF THE SURFACE COLD FRONT. MOISTURE AND INSTABILITY
WILL BE GOOD...THEREFORE...STRONG STORMS ARE POSSIBLE EACH
AFTERNOON ESPECIALLY FRIDAY. GUSTY WINDS...LIGHTNING AND HAIL WILL
BE THE THREATS.
SATURDAY THROUGH TUESDAY...COLD FRONT PUSHES THROUGH THE AREA
SATURDAY AND SATURDAY NIGHT AS UPPER-LEVEL TROUGH DEEPENS. EXPECT
WIDESPREAD RAIN CHANCES ALONG AND AHEAD OF THE FRONT AND
MAINTAINED HIGH POPS. 0-6 KM BULK SHEAR VALUES INCREASE RIGHT
ALONG THE FRONT TO AROUND 30 KTS WHICH IS UNSEASONABLE FOR LATE
JUNE AND COULD ALLOW FOR STORM ORGANIZATION. STRONGER STORMS WILL
BE POSSIBLE BUT CONFIDENCE IN SEVERE STORMS IS NOT HIGH ENOUGH TO
INCLUDE IN THE HWO AT THIS TIME...AND WIDESPREAD SHOWERS/STORMS
AHEAD OF THE FRONT COULD HINDER DESTABILIZATION. MODELS SEEM TO BE
TRENDING A LITTLE QUICKER IN MOVING THE FRONT OUT OF THE AREA
SUNDAY MORNING. POPS ON SUNDAY HAVE BEEN DECREASED A BIT AND MAY
NEED TO BE DECREASED FURTHER IF TRENDS CONTINUE. FOR MOST AREAS
SUNDAY WILL BE A VERY PLEASANT DAY WITH HIGHS IN THE MID 80S AND
COMFORTABLE DEWPOINTS. LOW PW VALUES WILL RESULT IN DRY CONDITIONS
EXPECTED. HIGH TEMPERATURES IN THE UPPER 80S TO LOW 90S ON MONDAY
AND TUESDAY WILL BE NEAR SEASONAL AVERAGES. MODELS DIFFER ON A
POSSIBLE SHORTWAVE MOVING DOWN THE BASE OF THE TROUGH ON MONDAY
AND MONDAY NIGHT SO WILL KEEP POPS LOW. MORE SEASONABLE RAIN
CHANCES RETURN BY TUESDAY.
75 32/DAVIS
&&
.AVIATION...
18Z TAF DISCUSSION.
ANTICIPATE SCATTERED CONVECTION LATE THIS AFTERNOON SO HAVE
CONTINUED WITH VCTS AT ALL TERMINALS THRU EARLY EVENING. MGM/TOI
COULD SEE SOME BRIEF MVFR CIGS OVER THE NEXT HOUR BUT VFR WILL
PREVAIL. WINDS WILL GENERALLY BE OUT OF THE W/NW AT 5-10 KTS TODAY
THEN BECOMING LIGHT/CALM OVERNIGHT. SOME PATCHY FOG COULD BE
POSSIBLE LATE TONIGHT NEAR SUNRISE IF SKIES CLEAR...BUT
CONFIDENCE IS TOO LOW ATTM.
19
&&
.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS ALONG WITH HOT AND HUMID CONTINUES WILL
CONTINUE THE NEXT FEW DAYS. THE HIGHEST RAIN CHANCES WILL BE ON
FRIDAY AND SATURDAY. A COLD FRONT WILL MOVE ACROSS CENTRAL ALABAMA
LATE SATURDAY...DECREASING RAIN CHANCES SUNDAY AND MONDAY.
TEMPERATURES WILL DROP OFF SUNDAY AND MONDAY WITH DRIER AIR ALSO
IN PLACE. RELATIVE HUMIDITY VALUES WILL NOT BE EXTREMELY LOW.
75
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 74 95 75 88 72 / 20 30 20 60 50
ANNISTON 74 93 74 87 72 / 20 30 20 60 50
BIRMINGHAM 77 94 76 88 74 / 20 30 20 60 50
TUSCALOOSA 75 95 76 90 74 / 20 30 30 60 40
CALERA 75 91 74 88 73 / 20 30 30 60 40
AUBURN 73 90 73 87 72 / 40 40 40 60 40
MONTGOMERY 75 95 76 91 75 / 40 40 40 60 40
TROY 73 94 73 90 72 / 40 50 40 60 40
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 24, 1:06 PM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
206 PM CDT WED JUN 24 2015
ALZ011>015-017>050-252215-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
206 PM CDT WED JUN 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE STORMS WILL BE POSSIBLE ACROSS EAST CENTRAL ALABAMA THROUGH
9PM. AREAS IMPACTED WILL GENERALLY BE ALONG AND EAST OF A LINE
FROM ANNISTON TO ROCKFORD TO MONTGOMERY. THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HOT TEMPERATURES ARE POSSIBLE AGAIN THURSDAY ACROSS PORTIONS OF CENTRAL
ALABAMA. HEAT INDEX VALUES REACHING NEAR OR ABOVE 105 DEGREES WILL
BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 24, 4:51 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
551 PM CDT WED JUN 24 2015
ALZ029-038-242345-
RANDOLPH AL-CHAMBERS AL-
551 PM CDT WED JUN 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANDOLPH AND CHAMBERS
COUNTIES UNTIL 645 PM CDT...
AT 551 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CRYSTAL LAKE TO
FREDONIA TO NEAR WEST POINT...AND MOVING SOUTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
VALLEY...LANETT...ROANOKE...LAFAYETTE...STROUD...LA FAYETTE...
WADLEY...RED LEVEL...WAVERLY...LAKEVIEW...CUSSETA...WEST CHAMBERS...
WELCH...CRYSTAL LAKE...RIDGE GROVE...PENTON...HUGULEY...TRAMMEL
CROSSROADS...FAIRFAX AND CHAMBERS COUNTY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3277 8514 3275 8514 3275 8528 3273 8529
3273 8540 3274 8543 3273 8543 3274 8549
3273 8549 3273 8559 3311 8559 3311 8563
3314 8566 3319 8565 3333 8528 3286 8519
3285 8516 3281 8517 3277 8512
TIME...MOT...LOC 2251Z 046DEG 14KT 3322 8539 3301 8528 3287 8509
56Special weather statement, Jun 24, 4:58 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
558 PM CDT WED JUN 24 2015
ALZ012-242330-
LAMAR AL-
558 PM CDT WED JUN 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAMAR COUNTY UNTIL 630
PM CDT...
AT 558 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SULLIGENT...MOVING SOUTHWEST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VERNON...SULLIGENT...DETROIT...BEAVERTON...LAMAR COUNTY AIRPORT...
CREWS...BEDFORD...HENSON SPRINGS...LAMAR COUNTY PUBLIC LAKE AND PINE
SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3400 8821 3406 8811 3406 8810 3396 8795
3370 8818 3367 8826
TIME...MOT...LOC 2258Z 045DEG 11KT 3393 8814
56Thunderstorm Wind, Lamar
- When
- June 24, 5:05 PM CST to 5:06 PM CST
- Where
- Lamar County, 2.4 mi WNW of Crews
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.910, -88.170
Several trees uprooted northwest of the town of Sulligent.
Thunderstorm Wind, Randolph
- When
- June 24, 5:21 PM CST to 5:22 PM CST
- Where
- Randolph County, 0.9 mi SW of Dickert
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.120, -85.440
Several trees uprooted along Louina Road.
Thunderstorm Wind, Chambers
- When
- June 24, 5:25 PM CST to 5:27 PM CST
- Where
- Chambers County, 17.75 mi SSE of Mc Ginty
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.520, -85.050
A few trees uprooted near the town of Wadley.
Thunderstorm Wind, Randolph
- When
- June 24, 5:40 PM CST to 5:41 PM CST
- Where
- Randolph County, 1.16 mi W of Wadley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 33.120, -85.570
Several trees uprooted in the city of Wadley.
Thunderstorm Wind, Lee
- When
- June 24, 5:45 PM CST to 5:47 PM CST
- Where
- Lee County, 0.58 mi W of Halawaka
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.670, -85.180
Several trees uprooted and power lines downed near the intersection of County Road 158 and Lee Road.
Thunderstorm Wind, Lee
- When
- June 24, 5:48 PM CST to 5:49 PM CST
- Where
- Lee County, 1.17 mi E of Smiths
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.520, -85.050
Several trees uprooted and power lines downed in and near the city of Phenix City.
Thunderstorm Wind, Lee
- When
- June 24, 5:50 PM CST to 5:52 PM CST
- Where
- Lee County, 1.75 mi W of Smiths Station
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.530, -85.110
Several trees uprooted and power lines downed in the town of Smiths Station.
Thunderstorm Wind, Lamar
- When
- June 24, 6:05 PM CST to 6:07 PM CST
- Where
- Lamar County, 5.36 mi ESE of Moscow
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.830, -88.020
Several trees uprooted near Hankins Bottom Road.
Thunderstorm Wind, Tallapoosa
- When
- June 24, 6:10 PM CST to 6:12 PM CST
- Where
- Tallapoosa County, 0.9 mi NW of Daviston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.060, -85.640
Several trees uprooted near the town of Daviston.
Hail, Cleburne
- When
- June 24, 6:38 PM CST to 6:39 PM CST
- Where
- Cleburne County, 2.3 mi W of Arbacoochee
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.570, -85.560
Thunderstorm Wind, Cleburne
- When
- June 24, 6:38 PM CST to 6:40 PM CST
- Where
- Cleburne County, 2.3 mi W of Arbacoochee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.570, -85.560
Several trees uprooted along County Road 19.
Thunderstorm Wind, Macon
- When
- June 24, 6:49 PM CST to 6:50 PM CST
- Where
- Macon County, 2.43 mi WNW of Notasulga
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.580, -85.710
Several trees uprooted near County Road 39 and Highway 14.
Hail, Lee
- When
- June 24, 6:50 PM CST to 6:51 PM CST
- Where
- Lee County, 1.16 mi W of Beehive
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.550, -85.570
Thunderstorm Wind, Montgomery
- When
- June 24, 6:55 PM CST to 6:58 PM CST
- Where
- Montgomery County, 2.38 mi SSE of Montgomery
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.350, -86.280
Numerous trees uprooted and power lines downed in the city of Montgomery.
Thunderstorm Wind, Clay
- When
- June 24, 7:05 PM CST to 7:07 PM CST
- Where
- Clay County, 4.3 mi NNE of Dampsey
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.490, -85.750
Several trees uprooted along Abel Road.
Thunderstorm Wind, Elmore
- When
- June 24, 7:35 PM CST to 7:37 PM CST
- Where
- Elmore County, 2.15 mi SSW of Butts Mill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.540, -85.980
A few trees uprooted along Friendship Road.
Thunderstorm Wind, Tallapoosa
- When
- June 24, 7:43 PM CST to 7:45 PM CST
- Where
- Tallapoosa County, 1.16 mi W of Jacksons Gap
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.880, -85.820
A few trees uprooted near the town of Jacksons Gap.
Thunderstorm Wind, Montgomery
- When
- June 24, 7:45 PM CST to 7:47 PM CST
- Where
- Montgomery County, 1.75 mi E of Le Grand
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.170, -86.240
Several trees uprooted along Hobbie Road.
Thunderstorm Wind, Elmore
- When
- June 24, 7:50 PM CST to 7:52 PM CST
- Where
- Elmore County, 5.37 mi SSW of Claud
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.510, -86.120
A few trees uprooted in the Redland Community.
Thunderstorm Wind, Shelby
- When
- June 24, 8:20 PM CST to 8:21 PM CST
- Where
- Shelby County, 1.8 mi NE of Simmsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.350, -86.650
Several trees uprooted near Old Highway 280 and Highway 11.
Thunderstorm Wind, Lowndes
- When
- June 24, 8:45 PM CST to 8:47 PM CST
- Where
- Lowndes County, 2.72 mi WSW of Hayneville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.160, -86.640
Several trees uprooted along County Road 2.
Thunderstorm Wind, Shelby
- When
- June 24, 8:47 PM CST to 8:48 PM CST
- Where
- Shelby County, 2.69 mi ESE of Acton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 33.330, -86.780
A few trees uprooted near the Oak Mountain Amphitheater.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Missouri, June 24 to 26, 20151 death · $1,000 · 1.75 in hail · 67 events
- Flash Flood and Hail in Georgia, June 24, 2015$4.3 million · 1.75 in hail · 30 events
- Flash Flooding and Hail in Mississippi, June 24 to 27, 2015$220,000 · 1 in hail · 30 events
- Tornado and Flash Flood in Colorado, June 24 to 25, 2015$75,000 · EF1 · 12 events
- Lightning Strike in Colorado, June 24, 20155 injured · 1 event
- Hail and Damaging Wind in South Dakota, June 24, 2015$50,000 · 1.75 in hail · 5 events
- Damaging Winds in Louisiana, June 24, 2015$41,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in South Carolina, June 24 to 25, 2015$15,000 · 1 in hail · 14 events
- Damaging Winds and Lightning Strike in Florida, June 24, 20151 injured · $5,000 · 51 kt wind · 11 events
- Flooding in South Dakota, June 24 to 25, 2015$20,000 · 3 events
- Hail and Damaging Winds in Georgia, June 24 to 27, 2015$17,000 · 1 in hail · 5 events
- Hail and Damaging Winds in South Carolina, June 24, 2015$4,000 · 1.5 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588244, 588249, 588270, 588251, 588258, 588269, 588262, 588276, 588272, 588279, 588280, 588285, 588284, 588292, 588286, 588287, 588275, 588291, 588288, 588293, 588294, 588296.